Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 197, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 2, 2005, 11:30 PM CDT for Gove County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2005, 11:30 PM CDT (04:30 UTC)
- Expired
- Jul 3, 2005, 12:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Gove County, KS
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2233 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:35 PM CDT, 7 hours 55 minutes earlier.
Area forecast discussion, Jul 2, 3:35 PM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 235 PM MDT SAT JUL 2 2005 .DISCUSSION...FORECAST CONCERNS ARE THE POSSIBILITY OF THUNDERSTORMS EACH AFTERNOON AND EVENING WITH GOOD DAYTIME HEATING AND NUMEROUS WEAK WAVES MOVING EAST OF THE ROCKIES AND ACROSS THE HIGH PLAINS THROUGH MAINLY THE FIRST HALF OF THE FORECAST PERIOD. A SHORT WAVE TROUGH WILL BE MOVING EAST OF THE NORTHERN ROCKIES OVERNIGHT. THIS WILL AFFECT PRIMAIRLY THE NORTHERN HIGH PLAINS. HOWEVER...WEAKER AND LESS DISCERNABLE SHORT WAVE ENERGY WILL BE MOVING EAST OF THE ROCKIES AND THE CENTRAL HIGH PLAINS LATE THIS AFTERNOON AND EVEING AHEAD OF THE PRIMARY SHORT WAVE TROUGH. THIS SHOULD AID IN ISOLATED SCATTERED THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF THE FORECAST AREA. ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA...DRYER AIR HAS MOVED IN AT THE SURFACE BEHIND WHAT APPEARS TO BE A DRYLINE. THIS DRYER AIR WILL HINDER THUNDERSTORM DEVELOPMENT ACROSS THAT AREA THIS AFTERNOON AND EVENING. THUNDERSTORM ARE EXPECTED TO BE MORE NUMEROUS SUNDAY AFTERNOON AND EVENING AS STRONGER SHORT WAVE ENERGY MOVES EAST OF THE CENTRAL ROCKIES IN CONJUCTION WITH A FRONT THAT SWEEPS ACROSS THE FORECAST AREA AROUND MID DAY. TEMPERATURES ARE EXPECETED TO BE 5 TO 10 DEGREES COOLER ON MONDAY AS A RESULT OF THE FRONTAL PASSAGE. TEMPERATURES WILL WARM AGAIN THROUGH THE REMAINDER OF NEXT WEEK. THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH AT LEAST MID WEEK AS MULTIPLE WEAK IMPULSES CONTINUE TO MOVE EAST OF THE ROCKIES AND TRACK ACROSS THE TRI-STATE AREA. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LOCKHART
Hazardous weather outlook, Jul 2, 11:36 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1036 AM MDT SAT JUL 2 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031635- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1036 AM MDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON MAINLY ALONG AND EAST OF A LINE EXTENDING FROM WRAY TO BURLINGTON COLORADO TO TRIBUNE KANSAS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A DRYLINE WILL PUSH EASTWARD OUT OF COLORADO THROUGH THE TRI-STATE REGION THIS AFTERNOON AND EVENING. AHEAD OF THIS BOUNDARY SOUTHERLY WINDS WILL TRANSPORT LOW LEVEL MOISTURE INTO THE AREA. STRONG DAYTIME HEATING WITH TEMPERATURES IN THE 90S TO NEAR 100 TODAY WILL HELP TO PRODUCE A MODERATELY UNSTABLE ATMOSPHERE. IN ADDITION AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE ROCKIES LATE THIS AFTERNOON AND EVENING AND WILL INTERACT WITH THE DRYLINE. THE FIRST STORMS TO DEVELOP BY EARLY AFTERNOON WILL BE HIGH BASED AND WILL BE CAPABLE OF PRODUCING STRONG WINDS. AS THE STORMS MOVE EASTWARD INTO BETTER MOISTURE THE THREAT FOR DAMAGING WINDS AND HAIL WILL INCREASE. AS THE UPEPR LEVEL DISTURBANCE MOVES EASTWARD OUT OF THE AREA TONIGHT PRECIPITATION SHOULD END FROM WEST TO EAST BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF COLORADO ONTO THE PLAINS LATE SUNDAY AFTERNOON. INSTABILITY WILL BE WEAK SO NO SEVERE WEATHER IS EXPECTED. AS THIS SYSTEM MOVES EAST A LITTLE BETTER CHANCE FOR STORMS WILL EXIST SOUTH OF INTERSTATE 70 INTO SUNDAY NIGHT. A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD OUT OF COLORADO BY LATE MONDAY AFTERNOON AND EVENING. WITH MORE LOW LEVEL MOISTURE AND INSTABILITY PRESENT THERE WILL BE INCREASING CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. FOR TUESDAY THROUGH FRIDAY WEAK UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE AREA IN NORTHWEST UPPER FLOW. CHANCES FOR THUNDERSTORMS WILL DECREASE SOMEWHAT FROM WEDNESDAY AND BEYOND AS A DRIER ATMOSPHERE AND HIGH BUILDS BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LAMMERS
In the hours before
Local storm report, Jul 2, 6:01 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
501 PM MDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 6 N NORTON 39.92N 99.89W
07/02/2005 0.88 INCH NORTON KS TRAINED SPOTTER
&&
MMEHLELocal storm report, Jul 2, 6:21 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
521 PM MDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 7 NE NORTON 39.91N 99.80W
07/02/2005 1.75 INCH NORTON KS TRAINED SPOTTER
&&
MMEHLELocal storm report, Jul 2, 9:54 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM MDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL ANGELUS 39.19N 100.69W
07/02/2005 1.00 INCH SHERIDAN KS TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL COVERED THE GROUND
0501 PM HAIL 6 N NORTON 39.92N 99.89W
07/02/2005 0.88 INCH NORTON KS TRAINED SPOTTER
0520 PM HAIL 7 NE NORTON 39.91N 99.80W
07/02/2005 1.75 INCH NORTON KS TRAINED SPOTTER
&&
MMEHLEThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:45 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 26 min |
| Jul 3, 6:42 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 63 min |
| Jul 3, 7:02 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 28 min |
| Jul 3, 7:30 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 30 min |
| Jul 3, 8:00 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 60 min |
| Jul 3, 8:59 AM CDT | Severe Thunderstorm Warning | GLD | Thomas | 35 min |
| Jul 3, 8:59 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 54 min |
| Jul 3, 10:05 AM CDT | Severe Thunderstorm Warning | GLD | Thomas | 40 min |
| Jul 3, 10:31 AM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 44 min |
| Jul 3, 11:15 AM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 49 min |
| Jul 3, 11:45 AM CDT | Severe Thunderstorm Warning | GLD | Decatur | 25 min |
| Jul 3, 11:54 AM CDT | Severe Thunderstorm Warning | GLD | Graham | 51 min |
| Jul 3, 12:27 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 48 min |
| Jul 3, 4:16 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 59 min |
| Jul 3, 5:50 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 55 min |
| Jul 3, 5:52 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 53 min |
| Jul 3, 6:24 PM CDT | Tornado Warning | GLD | Yuma | 46 min |
| Jul 3, 7:00 AM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.